Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 191, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 22, 2001, 5:06 PM CDT for Childress County, Cottle County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 22, 2001, 5:06 PM CDT (22:06 UTC)
- Expired
- Sep 22, 2001, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Childress County, TX, Cottle County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WUUS54 KLUB 222206 SVRLBB TXC075-101-222245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 506 PM CDT SAT SEP 22 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COTTLE COUNTY IN NORTHWEST TEXAS SOUTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 545 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES OR LARGER 7 MILES SOUTHWEST OF KIRKLAND...OR ABOUT 8 MILES SOUTHEAST OF CHILDRESS...MOVING NORTH AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... KIRKLAND...CHILDRESS IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3422 10032 3421 10008 3447 10002 3450 10022
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:20 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 22, 3:20 PM CDT, 1 hour 46 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT SAT SEP 22 2001 THUNDERSTORMS HAVE FORMED IN OUR EASTERN CWFA THIS AFTERNOON IN RESPONSE TO LOW LEVEL MOISTURE CONVERGENCE AND SUPPORTED ALOFT BY THE MESOSCALE CONVECTIVE VORTICITY CENTER JUST SOUTH OF LBB. MEANWHILE THUNDERSTORMS HAVE FORMED ALONG THE MOUNTAINS OF NEW MEXICO...AGAIN AIDED ALOFT BY VORTMAX EVIDENT IN WATER VAPOR IMAGERY MOVING SOUTHEAST THROUGH NEW MEXCIO. IF SUFFICIENT COLD POOL FROM THE NEW MEXICO STORMS CAN SUSTAIN EASTWARD PROPOGATION THEN THESE MAY MOVE INTO OUR WESTERN COUNTIES LATER TONIGHT. WATER VAPOR LOOPS REVEAL LARGE SCALE AMPLIFICATION WITH RIDGE BUILDING ALONG THE WEST COAST AND STRONG SHORTWAVE TROF DIVING SOUTHEAST THROUGH THE NORTHERN PLAINS. ASSOCIATED COLD FRONT WITH THIS UPPER TROF IS EXPECTED TO MOVE THROUGH THE SOUTH PLAINS/ROLLING PLAINS SUNDAY MORNING WITH SURFACE RIDGING AND DRIER AIR IN ITS WAKE. PRE-FRONTAL TROF SHOULD MOVE THROUGH LATE TONIGHT. LOW LEVEL CONVERGENCE AND INDICATION OF SOME FRONTOGENETICAL FORCING MAY BE SUFFICIENT TO GENERATE THUNDERSTORMS LATER TONIGHT LINGERING INTO SUNDAY MORNING. AFTER THAT DRIER AIR EXPECTED TO DOMINATE FOR THE REST OF NEXT WEEK. FRIONA/TULIA 58 74 50 72 4200 LUBBOCK/BROWNFIELD 61 77 50 73 4200 CHILDRESS 63 74 50 73 3200 ASPERMONT 65 77 53 73 4200 .LUB...NONE. 02
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 5:31 PM CDT | Flash Flood Warning | LUB | Childress, Cottle | 119 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.